Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 191, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 21, 1994, 5:12 PM CDT for Barber County, Kansas. It was in force for 48 min.
The area
The counties it named.
The facts
- Issued
- Sep 21, 1994, 5:12 PM CDT (22:12 UTC)
- Expired
- Sep 21, 1994, 6:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Barber County, KS
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1930 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 212212 RRA SVRDDC KSC007-212300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 512 PM CDT WED SEP 21 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...NORTHERN BARBER COUNTY AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES NORTHWEST OF MEDICINE LODGE AND A SEVERE THUNDERSTORM NEAR ISABEL...OR 15 MILES NORTHEAST OF MEDICINE LODGE. MOVEMENT OF THESE STORMS WAS SOUTHEAST 25 MILES AN HOUR. THESE STORMS WILL BE IN THE SUN CITY AND ISABEL AREAS BY 515 PM.( THESE STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS. TAKE SHELTER NOW! FRANCIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:30 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Sep 21, 3:30 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 330 PM CDT WED SEP 21 1994 CURRENT ANALYSIS...88D AND SATELLITE INDICATE NGM POPS TOO DRY AND APPR MORE IN LINE WITH ETA. TRW DVLPMT LIKELY ALONG FRONT WITH SFC HTG BCMG POST FRNTL RW AS COLD AIR MOVES IN. SEE PARTIAL CLEARING TMRW BUT XPCT LOTS OF COLD AIR SC AS COLD AIR MOVES IN. OTHRWISE TEMPS APPR REASONABLE WILD CARD IS AMT CLDS AND PRECIP. LIKE AVN LATER WITH GOOD CHANCE OF WRAPAROUND MOISTURE ESPECIALLY SINCE TREND IS TO MOVE UPPR LOW SE W EACH RUN NICHOLS/HUTTON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 3:07 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 27 min |
| Sep 21, 3:19 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Pawnee | 29 min |
| Sep 21, 4:16 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa, Pratt | 44 min |
| Sep 21, 5:00 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 39 min |
| Sep 21, 5:03 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 42 min |
| Sep 21, 5:32 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 43 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.